Alert archive / Indiana / Wind Advisories in 2022
Wind Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Jan 4, 2022, 2:11 PM EST for Branch County, Hillsdale County, Saint Joseph County, Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Jan 5, 2022, 4:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 2:11 PM EST (19:11 UTC)
- In effect from
- Jan 5, 2022, 4:00 AM EST
- Expired
- Jan 5, 2022, 9:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
All 32 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS73 KIWX 041911 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 211 PM EST Tue Jan 4 2022 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-050415- /O.NEW.KIWX.WI.Y.0001.220105T0900Z-220106T0300Z/ La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 211 PM EST Tue Jan 4 2022 /111 PM CST Tue Jan 4 2022/ ...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 4 AM EST /3 AM CST/ to 10 PM EST /9 PM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
298 WWUS73 KIWX 050325 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1025 PM EST Tue Jan 4 2022 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051130- /O.CON.KIWX.WI.Y.0001.220105T0900Z-220106T0300Z/ La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1025 PM EST Tue Jan 4 2022 /925 PM CST Tue Jan 4 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 4 AM EST /3 AM CST/ to 10 PM EST /9 PM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
765 WWUS73 KIWX 050924 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 424 AM EST Wed Jan 5 2022 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051730- /O.CON.KIWX.WI.Y.0001.000000T0000Z-220106T0300Z/ La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 424 AM EST Wed Jan 5 2022 /324 AM CST Wed Jan 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 10 PM EST /9 PM CST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
702 WWUS73 KIWX 051702 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1202 PM EST Wed Jan 5 2022 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-060300- /O.CON.KIWX.WI.Y.0001.000000T0000Z-220106T0300Z/ La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1202 PM EST Wed Jan 5 2022 /1102 AM CST Wed Jan 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 10 PM EST /9 PM CST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
659 WWUS73 KIWX 060200 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 900 PM EST Wed Jan 5 2022 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-060300- /O.CAN.KIWX.WI.Y.0001.000000T0000Z-220106T0300Z/ La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 900 PM EST Wed Jan 5 2022 /800 PM CST Wed Jan 5 2022/ ...WIND ADVISORY IS CANCELLED... Winds have subsided below advisory criteria. Expect west winds to gust up to around 30 mph through late evening before tapering off overnight. $$ MCD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Jan 4, 12:45 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 4, 12:45 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1245 PM EST Tue Jan 4 2022
.SYNOPSIS...
Issued at 230 AM EST Tue Jan 4 2022
More seasonable temperatures today will give way to blustery cold
conditions Wednesday through Thursday as a blast of arctic air
descends on the area. Lake effect snow showers will become prevalent
north of US6 by late morning Wednesday before retreating to along
and north of the toll road Wednesday night and Thursday with
accumulating snows over southwest Michigan.
&&
.SHORT TERM...(Today and Tonight)
Issued at 230 AM EST Tue Jan 4 2022
Warm advection will deepen considerably into this afternoon and
especially tonight ahead of potent disturbance digging through the
upper midwest. Leading edge of arctic cold front will poke into wrn
zones by daybreak and expect a period of snow showers/flurries with
this. Otherwise seasonably mild temps this aftn within increasing
srly flow.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 230 AM EST Tue Jan 4 2022
Strong cold advection wedge swd of intense nrn lakes disturbance
drives ewd across the remainder of the cwa Wed morning with gusty
winds and falling temps. Rather deep mixed layer exists from Wed
morning into aftn which may yield advisory criteria gusts. Otherwise
wrly low level flow along with associated dryness of incoming arctic
airmass will keep a lid of snow shower intensity far north through
Wed night.
Somewhat better lake based airmass conditioning expected by late Thu
timed with next disturbance digging sewd through the TN valley.
Sharper troughing aloft over the wrn lakes aides in veering low
level flow more nwrly by late aftn Thu and signals better snow
accumulation possibilities across sw MI into nrn IN Thu night. Outside
that influx of additional cold air will allow most areas outside
lake cloud plume to drop well into the single digits Thu night and
a chilly day Fri as temps struggle to rebound out of the teens.
Thereafter strong warm advection floods back across the area ahead
of large scale upper trough advancing out of the wrn US. Rapid
moisture return ahead of this sys will bring a period of rain to the
area Sat night before mixing to a bit of snow before ending Sunday
followed by another bitterly cold airmass spreading sewd across the
lakes with snow showers Mon.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1245 PM EST Tue Jan 4 2022
Sfc analysis this aftn depicts a tightening gradient with sly
flow across the lower gtlks region. With mixing, winds will
increase this aftn with gusts developing and continuing into this
evening. A strong llvl jet moves into the region and thus have
continued the LLWS that was previously forecast. As the arctic
front moves through closer to sunrise Wednesday, winds will turn
more swly then westerly at the end of the fcst period.
Models have been showing lake effect snows as the fetch becomes
more favorable for Wednesday. Will introduce a chance for snow
showers in the 12-18Z period for KSBN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 1 AM EST Wednesday for LMZ043-046.
Gale Warning from 1 AM to 10 PM EST Wednesday for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...MF
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 4, 3:53 AM EST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 353 AM EST Tue Jan 4 2022 INZ003-004-MIZ077>080-050900- La Porte-St. Joseph-Berrien-Cass-Branch- 353 AM EST Tue Jan 4 2022 /253 AM CST Tue Jan 4 2022/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very cold air will blast into the area Wednesday bringing a combination of snow, blowing snow, cold temperatures and low wind chills lasting through Friday. Snow accumulations are likely during this time period mainly north of the toll road. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015- 016-024-025-050900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Hillsdale-Williams-Defiance-Henry- Paulding-Putnam-Van Wert- 353 AM EST Tue Jan 4 2022 /253 AM CST Tue Jan 4 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very cold air will blast into the area Wednesday bringing gusty winds, some light snow, cold temperatures and low wind chills lasting through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-050900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 353 AM EST Tue Jan 4 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 PM EST WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:13 PM EST | Winter Weather Advisory | IWX | Cass | 38 hr |
| Jan 4, 4:05 AM EST | Gale Warning | IWX | 42 hr |
Nearby
Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.